Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 12, NWS Corpus Christi, TX

April 21, 2006Goliad County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 21, 2006, 5:33 AM CDT for Goliad County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 21, 2006, 5:33 AM CDT (10:33 UTC)
Expired
Apr 21, 2006, 6:00 AM CDT
In force
27 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Goliad County, TX

The radar

The Corpus Christi radar (KCRP), 97 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 21, 4:32 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2006-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1063 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2006-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1063 J/kg
Mixed-layer CIN
-254 J/kg
Mixed-layer LCL
1068 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 4:46 AM CDT, 47 minutes earlier.

Area forecast discussion, Apr 21, 4:46 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
446 AM CDT FRI APR 21 2006

.UPDATE...SEVERE THUNDERSTORM WATCH NUMBER 231 HAS BEEN ISSUED
FOR THE NORTHEAST COUNTIES UNTIL 9 AM THIS MORNING. HAVE UPDATED
THE ZONES AND THE GRIDS TO REFLECT THE WATCH.

&&

.PREV DISCUSSION... (ISSUED 401 AM CDT FRI APR 21 2006)

SHORT TERM (TODAY THROUGH SATURDAY)...EVOLUTION OF THE CONVECTIVE
COMPLEX EMERGING OUT OF THE HILL COUNTRY THE MAIN FORECAST CONCERN
FOR TODAY. THE RUC/NAM/GFS/UKMET ALL SHOW BOUNDARY FROM OUTFLOW
MAKING IT INTO THE FORECAST AREA LATER THIS MORNING AND STALLING
NEAR THE COAST. PREFER THE GFS HANDLING OF THE 85H THETA-E RIDGE
AXIS HOLDING OVER THE COASTAL BEND THRU THE AFTERNOON HOURS. ETA
GENERATES A STRONGER COLD POOL ASSOCIATED WITH CONVECTION. IT DOES
APPEAR THAT COLD POOL FROM CONVECTION IS INCREASING WITH READINGS
IN THE LOWER 60S IN THE HILL COUNTRY AT 08Z. BUT KCRP VAD WIND
PROFILE SHOWS 30 KNOT SOUTHERLY LOW LEVEL FLOW ATTM. CORFIDI
VECTORS SHOW GRADUAL VEERING OF THE STEERING FLOW TO NORTHWEST
TOWARD 12Z THIS MORNING. THE CURRENT ACTIVITY JUST EAST OF SAT
COULD BE NEAR NORTHEAST COUNTIES BY 12Z. WILL GO WITH 50 PERCENT
POPS FOR THE NORTHEAST COUNTIES TO 30 PERCENT CHANCE FOR THE
SOUTHERN COASTAL BEND. CONVERGENCE ASSOCIATED WITH LEFTOVER
BOUNDARY AND POSSIBLE SEABREEZE DEVELOPING WARRANTS KEEPING
THE CHANCE POPS IN THROUGH THE AFTERNOON EVEN THOUGH THE MID
TO UPPER LEVEL DYNAMICS WILL BE NORTHEAST OF THE AREA BY THEN.

COULD SEE SOME ISOLATED SEVERE ESPECIALLY OVER THE NORTHEAST
COUNTIES THIS MORNING. 0-6 KM SHEAR IS AROUND 50 KNOTS AND
CAPE IS EXPECTED TO BE AROUND 1500 J/KG. MSAS SHOWS MOISTURE
FLUX CONVERGENCE INCREASING IN REGION BETWEEN VCT AND SAT.
WILL WORD POSSIBILITY OF ISOLATED SEVERE IN THE HWO.

BENIGN PERIOD PREVAILS AGAIN TONIGHT INTO SATURDAY AS AN UPPER
LEVEL RIDGE MOVES INTO SOUTH TEXAS BY SATURDAY AFTERNOON. DRIER
AIR WILL ALSO FILTER INTO THE REGION FROM THE NORTHEAST. NO
MAJOR DISCREPANCIES FROM GUIDANCE EXCEPT TO LEAN TOWARD WARMER
NAM GUIDANCE TEMPS ESPECIALLY OUT WEST SATURDAY.

MARINE...MODERATE SOUTHEAST WINDS WILL CONTINUE TO DECREASE
AS THE FRONTAL BOUNDARY APPROACHES FROM THE NORTH LATER THIS
MORNING. LIGHT EAST WINDS WILL GRADUALLY INCREASE TO MODERATE
LEVELS BY SATURDAY AFTERNOON. COULD BECOME BREEZY BY LATE
SATURDAY AFTERNOON FOR THE SOUTHERN BAYS AS THERMAL GRADIENT
INCREASES OVER THE SOUTHERN COASTAL BEND.

AVIATION...MVFR CEILINGS WILL PREVAIL THROUGH THE MORNING
HOURS ACROSS THE COASTAL PLAINS IN ADVANCE OF THE MCS MOVING
EAST-SOUTHEAST. WIND GUSTS TO 40 KNOTS WILL BE POSSIBLE IN THE
VCT AREA...POSSIBLY HIGHER IF FORWARD PROPAGATION INCREASES
IN THE NEXT FEW HOURS. IFR CEILINGS WILL BE POSSIBLE FROM
BEEVILLE TO VICTORIA IN SCATTERED THUNDERSTORMS. CONDITIONS
WILL IMPROVE TO VFR ACROSS THE AREA BY THIS AFTERNOON ALTHOUGH
SCATTERED CONVECTION THAT DEVELOPS ALONG THE COAST IN LOW
LEVEL CONVERGENCE ZONE BETWEEN LEFTOVER BOUNDARY AND SEA
BREEZE COULD PROVIDE MVFR CEILINGS/VSBYS ALONG NQI/CRP/RKP
CORRIDOR BETWEEN 18-22Z. VFR CONDITIONS EXPECTED THIS EVE
WITH PATCHY FOG POSSIBLE LATE TONIGHT/EARLY SAT MORNING FOR
THE COASTAL PLAINS PROVIDING MVFR CONDITIONS.

LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)...AN UPPER RIDGE AXIS
IS PROGD TO MOVE EAST OF THE CWFA SUNDAY NGT...FOLLOWED BY A SERIES
OF UPPER DISTURBANCES MOVG ACRS THE SWRN CONUS/SRN PLAINS. HOWEVER
UNCERTAINITY EXISTS WITH REGARD TO THE PSN/TIMING OF THEM. THE
GFS/ECMWF PROG A STG UPPER DISTURBANCE TO MOVE ACRS THE MIDWEST WITH
THE CORRESPONDING FRONT ENTERING THE CWFA TUE/TUE NGT. THE NOGAPS IS
SLOWER WITH THE FRONT...WHILE THE CANADIAN DOES NOT FCST THIS SOLN.
ANTICIPATE THAT THE GFS/ECMWF WL VERIFY. EXPECT THE FRONT TO STALL
ACRS THE CWFA TUE NGT/WED...AND TRIGGER AT LEAST ISOLD CONVECTION.
WL NOT FCST HIGHER POPS OWING TO POSSIBLE THERMODYNAMIC CAP IN
RESPONSE TO W/SW FLOW ALOFT ACRS THE SIERRA MADRE. ALL SOLNS FCST
THE DEVELOPMENT OF AN UPPER DISTURBANCE OVR THE WRN CONUS WED/THU.
THE GFS PROGS A STG UPPER JET TO DEVELOP ACRS EXTREME NRN
MEXICO/CNTRL TX...AND EXPECT RTN FLOW/INCREASING ONSHORE MOMENTUM
ACRS THE CWFA IN RESPONSE. OWING TO INCREASING UPPER DYNAMICS...
WL RETAIN ISOLD CONVECTION THU.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TT/89...SHORT-TERM
WC/87...LONG-TERM
Hazardous weather outlook, Apr 21, 4:32 AM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
432 AM CDT FRI APR 21 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-220945-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
432 AM CDT FRI APR 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER SOUTH-CENTRAL TEXAS
EARLY THIS MORNING WILL CONTINUE TO MOVE EAST-SOUTHEAST TOWARD
THE VICTORIA CROSSROADS AND MID-COAST COASTAL WATERS THROUGH THE
MORNING HOURS. THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HAIL
UP TO THE SIZE OF QUARTERS AND WIND GUSTS UP OF 60 TO 70 MPH
POSSIBLE.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
FORM ALONG THE LEFTOVER OUTFLOW BOUNDARY AND THE SEA BREEZE
THIS AFTERNOON OVER THE COASTAL BEND. THE ACTIVITY IS EXPECTED
TO REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE FOR THE MID COAST REGION
LATER THIS MORNING.

TMT/WC

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 5:55 AM CDTSevere Thunderstorm WarningCRPVictoria50 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.